question-icon

What Causes Severe Muscle Pain While On Lipex?

default
Posted on Tue, 18 Oct 2016
Question: My Dr would like me to take Lipex - I have taken it on and off over a number of years but due to muscle aches and the current controversy re statins I am reluctant to begin again .Do you consider them to be essential for a blood level of 7.0 ratio 4.5 ( NZ )
doctor
Answered by Dr. Ivo Ditah (2 hours later)
Brief Answer:
What are you referring to as blood level of 7.0?

Detailed Answer:
HI and thanks so much for this query.

I am so sorry to hear about these concerns that you have reported. It is true statins have side effects and some can be very disturbing. In some individual cases, it is better to stay off than to administer the drug. However, on a global scale, it is better to administer these drugs as the overall gains outweighs the risk at the population level.

The value of 7.0 is not typical of blood lipids reporting. Can you upload the entire reports for review or be more specific about this measure? Is it a measure of glycated hemoglobin/HBA1c?

I hope to hear from you on what this value represents and how debilitating your aches were. Also, do you have a blood lipid screen?

Until next, I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3983 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Severe Muscle Pain While On Lipex?

Brief Answer: What are you referring to as blood level of 7.0? Detailed Answer: HI and thanks so much for this query. I am so sorry to hear about these concerns that you have reported. It is true statins have side effects and some can be very disturbing. In some individual cases, it is better to stay off than to administer the drug. However, on a global scale, it is better to administer these drugs as the overall gains outweighs the risk at the population level. The value of 7.0 is not typical of blood lipids reporting. Can you upload the entire reports for review or be more specific about this measure? Is it a measure of glycated hemoglobin/HBA1c? I hope to hear from you on what this value represents and how debilitating your aches were. Also, do you have a blood lipid screen? Until next, I wish you well.